Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 11, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 10, 2018, 7:59 PM PDT for Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2018, 7:59 PM PDT (02:59 UTC)
- Expired
- Jul 10, 2018, 11:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Nye County, NV
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 3.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3395 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
543
WGUS55 KLKN 110259
FFWLKN
NVC023-110600-
/O.NEW.KLKN.FF.W.0011.180711T0259Z-180711T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
759 PM PDT TUE JUL 10 2018
The National Weather Service in Elko Nevada has issued a
* Flash Flood Warning for...
South central Nye County in south central Nevada...
* Until 1100 PM PDT.
* At 758 PM PDT local law enforcement reported thunderstorms
producing heavy rain across the warned area. Flash flooding is
occuring.
* Some locations that will experience flooding include...
Tonopah and Tonopah Airport.
LAT...LON 3805 11724 3807 11724 3828 11748 3832 11704
3805 11704
$$
SHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:48 PM PDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jul 10, 2:48 PM PDT, 5 hours 11 minutes before
Area Forecast Discussion National Weather Service Elko NV 248 PM PDT Tue Jul 10 2018 .SYNOPSIS...Thunderstorms will continue across central Nevada today, and will continue to move slowly north through the afternoon and evening in to northeast Nevada. The storms will produce spotty torrential rainfall. && .SHORT TERM...Tonight through Thursday. Monsoon flow into central and eastern Nevada will produce slow moving thunderstorms with torrential rainfall each day of the short term. Temps remain above normal, and the airmass humid in eastern Nevada. The Great Basin dryline is set up over central- northeast Nevada and will meander east and west through the period. Dewpoints east reach into the 50s, and west down to the 20s. The monsoon push will not reach far northern Nevada where moisture is very limited. Smoky areas will dominate. .LONG TERM...Thursday night through next Tuesday. Subtropical ridge over the Great Basin will be the prevailing large scale pattern with subtle day to day changes. The best diurnal convection will be a daily occurrence over the central Nevada terrain, but convective threat diminishes farther north. The highest probability for afternoon storms appears to be Friday afternoon, as southeast flow keeps the monsoonal moisture feed into Nevada. Convective potential may expand as far north as the northern NV border. This moisture tap weakens as a trough moves across the Pacific Northwest, shifting mid level flow shifts to westerly by Saturday. Moisture continues to circulate around the high core, but precipitable water values will be lower with drier air along the northern border. With respect to temperatures, above normal temps continues each day, including the morning hours. Could be quite hot by next Tuesday if the subtropical high becomes centered over Nevada. && .AVIATION...Thunderstorms are expected in the vicinity of KELY and KTPH this evening and again Wednesday afternoon. Strong wind gusts to 40 kts may occur from nearby storms, with brief moderate to heavy rain if a storms moves directly over the airport site. KEKO is in the dry and stable regime today, but could be on the fringe of convective storms on Wednesday afternoon. KWMC and KBAM will be in a drier and stable regime for the next 24 hours, no storms are expected at both locations. && .FIRE WEATHER...Transitioning quickly to wet storms most places in central and eastern Nevada through the next few days. Wet enough that localized flooding has occurred and will continue into later in the week. Winds generally light but subject to afternoon gusts to the 20s in the heat. Northern part of the state will remain dry but winds lower than red flag criteria so NO red flags at this time. Still, min RH northern Nevada in the single digits and teens with poor recovery into the 20s and 30s. In central Nevada, much higher RH. && .HYDROLOGY...The Martin Creek watershed, according to reliable observers, is largely scorched. The gage is likely damaged. Through Thursday, not expecting rain there. By next weekend, some wet storms move into northwest Nevada with low chance for precip. At this time, flooding on the Martin Creek watershed is not expected but it bears a close watch. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 98/88/88/98
In the hours before
Special weather statement, Jul 10, 2:56 PM PDT, 5 hours 3 minutes before
Special Weather Statement National Weather Service Elko NV 256 PM PDT TUE JUL 10 2018 NVZ034-039-102245- South Central Elko County NV- Ruby Mountains and East Humboldt Range NV- 256 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 345 PM PDT... At 255 PM PDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Ruby Valley, moving northeast at 10 mph. Strong winds 40 mph or higher may change fire direction and growth, adversely affecting the personnel on the Echo Fire. Cloud to ground lightning will be possible with this storm. This storm will remain over mainly rural areas of central Elko County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4065 11507 4066 11512 4083 11513 4076 11487 TIME...MOT...LOC 2155Z 208DEG 10KT 4069 11508 JRM
Special weather statement, Jul 10, 3:10 PM PDT, 4 hours 49 minutes before
Special Weather Statement National Weather Service Elko NV 310 PM PDT TUE JUL 10 2018 NVZ033-035-039-102315- Southeastern Elko County NV-South Central Elko County NV- White Pine County NV- 310 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WHITE PINE AND SOUTHEASTERN ELKO COUNTIES UNTIL 415 PM PDT... At 310 PM PDT, Doppler radar was tracking a strong thunderstorm near Lages Junction, moving north at 15 mph. Wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Lages Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3984 11448 3987 11476 4026 11470 4022 11431 TIME...MOT...LOC 2210Z 191DEG 15KT 4002 11459 SH
Special weather statement, Jul 10, 4:10 PM PDT, 3 hours 49 minutes before
Special Weather Statement National Weather Service Elko NV 410 PM PDT TUE JUL 10 2018 NVZ035-039-110000- South Central Elko County NV-White Pine County NV- 410 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WHITE PINE AND SOUTH CENTRAL ELKO COUNTIES UNTIL 500 PM PDT... At 409 PM PDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Cherry Creek, moving northeast at 20 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central White Pine and south central Elko Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3989 11501 3994 11516 4016 11512 4008 11482 TIME...MOT...LOC 2309Z 206DEG 18KT 3997 11505 SH
Special weather statement, Jul 10, 4:14 PM PDT, 3 hours 45 minutes before
Special Weather Statement National Weather Service Elko NV 414 PM PDT TUE JUL 10 2018 NVZ035-041-110000- Northeastern Nye County NV-White Pine County NV- 414 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NYE AND SOUTHWESTERN WHITE PINE COUNTIES UNTIL 500 PM PDT... At 414 PM PDT, Doppler radar was tracking a strong thunderstorm 11 miles east of Duckwater, moving north at 10 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Nye and southwestern White Pine Counties. LAT...LON 3883 11545 3882 11561 3902 11566 3903 11537 TIME...MOT...LOC 2314Z 177DEG 10KT 3886 11551 SH
Special weather statement, Jul 10, 6:04 PM PDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Elko NV
604 PM PDT TUE JUL 10 2018
NVZ035-110130-
White Pine County NV-
604 PM PDT TUE JUL 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WHITE PINE COUNTY
UNTIL 630 PM PDT...
At 603 PM PDT, Doppler radar was tracking a strong thunderstorm 20
miles southeast of Lund, moving northeast at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
This storm will remain over mainly rural areas of south central White
Pine County.
LAT...LON 3868 11460 3867 11463 3868 11481 3869 11481
3877 11480 3877 11458
TIME...MOT...LOC 0103Z 205DEG 4KT 3869 11470
SHSpecial weather statement, Jul 10, 6:40 PM PDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Elko NV 640 PM PDT TUE JUL 10 2018 NVZ041-110230- Northeastern Nye County NV- 640 PM PDT TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NYE COUNTY UNTIL 730 PM PDT... At 640 PM PDT, Doppler radar was tracking a strong thunderstorm 28 miles southeast of Blue Eagle Ranch, moving southeast at 5 mph. Wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of eastern Nye County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3822 11534 3834 11520 3827 11502 3814 11516 TIME...MOT...LOC 0140Z 304DEG 6KT 3823 11519 SH
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:04 PM PDT | Special Weather Statement | LKN | 26 min | |
| Jul 10, 6:40 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 10, 8:45 PM PDT | Flash Flood Watch | LKN | Elko, Nye, White Pine | 26 hr |
| Jul 11, 1:10 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Jul 11, 1:40 PM PDT | Flash Flood Watch | LKN | Nye, White Pine | 32 hr |
| Jul 11, 1:44 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Jul 11, 1:55 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander, Nye, White Pine | 3 hr |
| Jul 11, 1:58 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jul 11, 2:30 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jul 11, 2:40 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 11, 2:48 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jul 11, 2:52 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Jul 11, 3:40 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Jul 11, 3:49 PM PDT | Areal Flood Advisory | LKN | Nye, White Pine | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.